Does this happen to anyone else? I'm also nursing and am worried that the drug might be too strong for me, and therefore my baby, due to the reaction I'm seeing. The white skin (the first symptom I noticed that led me to go to the Dr.) is now turning an ashen gray. I've called my Dr., but she hasn't gotten back to me yet. Anyone experience the same thing?
Vaginal lichen sclerosis usually start as small, subtle white spots. These areas are usually slightly shiny and smooth. As time goes on, the spots develop into bigger patches, and the skin surface becomes thinned and crinkled. As a result, the skin tears easily, and bright red or purple discoloration from bleeding inside the skin is common. More severe cases of lichen sclerosus produce scarring that may cause the inner lips of the vulva to shrink and disappear, the clitoris to become covered with scar tissue, and the opening of the vagina to narrow.
Your doctors treatment is appropriate as is your bodys response. If you are concerned about your baby you could consider temporarily bottle feeding.
I also have lichen sclerosus on my vulva and the clobetasol cream caused that area to turn deep red/purple, it almost looked like a bruise and it felt even more irritated than it did before I used it! Personally, I feel that cream is way to strong to use in such a tender area so I am discontinuing use of it and trying pure coconut oil; I have read it has many healing properties and many have gotten relief from the discomfort of LS from using it. It's worth a try! I've been doing a lot of research online and I've decided to try the natural route instead of using doctor prescribed "chemicals." If I were you, I would NOT use this cream while nursing, it isn't worth taking a chance.
I hope you get relief SOON! Blessing and healing to you (and congratulations on your baby!)
Anyone reading this with LS and nursing needs to speak to their health care provider asap. My doctor is the head of his department at Sunnybrook Hospital in Toronto, he did not recommend I breast feed and did not issue any medication until I finished breastfeeding. In retrospect I should have only bf for 3 m instead of 6. I was told bf dries out the vagina and only causes more problems for women with ls. Back on the clobestasol but now I find it gives me really bad cramps when I use it. The year before becoming pregnant I became a vegetarian and I found my symtoms to be much less. Also been considering holistic approach. Any ideas? I'm deeply saddened by this issue. Good luck to you all.
I know this question is almost 10 years old, but if by some grace of god you still get notified of my response PLEASE reach out. Or anyone that’s been suffering of symptoms similar to the original posters. I also noticed a large dark purple/red discoloration and I’m deathly afraid that it’s vulvar melanoma. I was diagnosed with LS when I was 4 years old, and suffered from it my whole life, but recently had a terrible flare up so I started using that steroid cream to help. About a month later I noticed the discoloration, and it’s gotten bigger. If anyone has gone in and gotten a diagnosis of their discoloration post steroid cream, PLEASE respond. I’m sincerely hoping it isn’t melanoma, because it looks exactly like it. I plan to go in tomorrow morning when they open up, but that’s 10 hours away. Any kind of reassurance from anyone who’s struggled with this would be seriously appreciated. Thank you so much.
- Clobetasol Information for Consumers
- Clobetasol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clobetasol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Jul 2017 • 4 answers
Updated 23 Sep 2014 • 1 answer
Updated 24 Jan 2018 • 1 answer
Updated 28 Dec 2017 • 1 answer
Lichen Sclerosus - Is there any non-prescription medication that is safe to use on Lichen Sclerosis?
Updated 1 Dec 2018 • 2 answers